Alert archive / Iowa / River Flood Warnings in 2025

River Flood Warning 13, NWS Des Moines, IA

July 30, 2025Cerro Gordo County, Floyd County, Worth County, Iowa

NWS Des Moines, IA issued this river flood warning at Jul 30, 2025, 3:59 AM CDT for Cerro Gordo County, Floyd County, Worth County, Iowa. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jul 30, 2025, 3:59 AM CDT (08:59 UTC)
Expired
Aug 2, 2025, 1:00 PM CDT
In force
3 days
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Cerro Gordo County, IA, Floyd County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 168 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Winnebago River at Mason City (MCWI4).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
14.5 ft
Major stage
15.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05459500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

022 
WGUS43 KDMX 300859
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
359 AM CDT Wed Jul 30 2025

...The National Weather Service in Des Moines IA has issued a Flood 
Warning for the following rivers in Iowa...

  Winnebago River at Mason City affecting Worth, Floyd and Cerro 
  Gordo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC033-067-195-310900-
/O.NEW.KDMX.FL.W.0013.250730T0859Z-250802T1800Z/
/MCWI4.1.ER.250730T0813Z.250731T1800Z.250802T1200Z.NO/
359 AM CDT Wed Jul 30 2025

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO EARLY SATURDAY 
AFTERNOON...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Winnebago River at Mason City, or from Beaver Creek 
  near Fertile to the Shell Rock River near Rockford.

* WHEN...From early this morning to early Saturday afternoon.

* IMPACTS...At 11.0 feet, Sandbagging occurs on the dike from 12th 
  St NE to Carolina St.

* ADDITIONAL DETAILS...
  - At 3:15 AM CDT Wednesday the stage was 10.0 feet.
  - Forecast...The river is expected to rise to 10.5 feet this
    morning.
  - Flood stage is 10.0 feet.


&&

LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350


$$

Ansorge
3 follow-up statements
849 
WGUS83 KDMX 301637
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1137 AM CDT Wed Jul 30 2025

...The Flood Warning continues for the following rivers in Iowa...

  Winnebago River at Mason City affecting Worth, Cerro Gordo and 
  Floyd Counties.

  Shell Rock River at Shell Rock affecting Butler, Black Hawk and 
  Bremer Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC033-067-195-311645-
/O.EXT.KDMX.FL.W.0013.000000T0000Z-250802T0000Z/
/MCWI4.1.ER.250730T0813Z.250731T0600Z.250801T1800Z.NO/
1137 AM CDT Wed Jul 30 2025

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Winnebago River at Mason City, or from Beaver Creek 
  near Fertile to the Shell Rock River near Rockford.

* WHEN...Until Friday evening.

* IMPACTS...At 11.0 feet, Sandbagging occurs on the dike from 12th 
  St NE to Carolina St.

* ADDITIONAL DETAILS...
  - At 11:00 AM CDT Wednesday the stage was 10.4 feet.
  - Forecast...The river is expected to rise to a crest of 11.0
    feet just after midnight tonight. It will then fall below
    flood stage early Friday afternoon.
  - Flood stage is 10.0 feet.


&&

LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350


$$

IAC013-017-023-311645-
/O.EXT.KDMX.FL.W.0011.000000T0000Z-250804T0300Z/
/SHRI4.1.ER.250730T0500Z.250801T0600Z.250803T2100Z.NO/
1137 AM CDT Wed Jul 30 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...Until late Sunday evening.

* IMPACTS...At 14.0 feet, Flooding occurs in Shell Rock primarily in 
  residential yards.

* ADDITIONAL DETAILS...
  - At 10:45 AM CDT Wednesday the stage was 12.3 feet.
  - Forecast...The river is expected to rise to a crest of 14.2
    feet early Friday morning. It will then fall below flood
    stage Sunday afternoon.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

Jimenez
890 
WGUS83 KDMX 310147
FLSDMX

Flood Statement
National Weather Service Des Moines IA
847 PM CDT Wed Jul 30 2025

...The Flood Warning continues for the following rivers in Iowa...

  Iowa River near Tama Hwy E49 affecting Tama and Poweshiek 
  Counties.

  Cedar River at Cedar Falls affecting Black Hawk County.

  Winnebago River at Mason City affecting Cerro Gordo, Floyd and 
  Worth Counties.

  Shell Rock River at Shell Rock affecting Bremer, Black Hawk and 
  Butler Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC157-171-312200-
/O.EXT.KDMX.FL.W.0015.000000T0000Z-250804T0200Z/
/TMAI4.2.ER.250730T1730Z.250802T0000Z.250803T2000Z.NO/
847 PM CDT Wed Jul 30 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY EVENING...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...The Iowa River near Tama Hwy E49, or from Timber Creek 
  near Le Grand to Salt Creek near Belle Plaine.

* WHEN...Until late Sunday evening.

* IMPACTS...At 13.4 feet, Water affects portions of 340th St at H 
  Ave.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Wednesday the stage was 12.8 feet.
  - Forecast...The river is expected to rise to a crest of 13.4
    feet Friday evening. It will then fall below flood stage
    Sunday afternoon.
  - Flood stage is 12.5 feet.


&&

LAT...LON 4197 9277 4208 9277 4192 9230 4181 9230


$$

IAC033-067-195-312200-
/O.EXT.KDMX.FL.W.0013.000000T0000Z-250801T1800Z/
/MCWI4.1.ER.250730T0813Z.250730T2145Z.250801T1200Z.NO/
847 PM CDT Wed Jul 30 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Winnebago River at Mason City, or from Beaver Creek 
  near Fertile to the Shell Rock River near Rockford.

* WHEN...Until early Friday afternoon.

* IMPACTS...At 10.0 feet, Widespread flooding occurs at city parks. 
  Water reaches the underside of the 12th St NE bridge at the piers.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Wednesday the stage was 10.5 feet.
  - Forecast...The river is expected to fall below flood stage
    Friday morning.
  - Flood stage is 10.0 feet.


&&

LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350


$$

IAC013-312200-
/O.EXT.KDMX.FL.W.0012.000000T0000Z-250804T0600Z/
/CEDI4.1.ER.250731T0800Z.250802T0000Z.250804T0000Z.NO/
847 PM CDT Wed Jul 30 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...The Cedar River at Cedar Falls, or from the West Fork 
  Cedar River to the Cedar Falls-Waterloo city limits.

* WHEN...Until early Monday morning.

* IMPACTS...At 91.0 feet, Water affects Big Woods Rd south of 
  Dunkerton Rd as well as the north parking lot of Island Park.

* ADDITIONAL DETAILS...
  - At 7:45 PM CDT Wednesday the stage was 88.6 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 91.0 feet Friday evening. It will
    then fall below flood stage Sunday evening.
  - Flood stage is 89.0 feet.


&&

LAT...LON 4256 9238 4249 9247 4258 9255 4262 9255
      4262 9241


$$

IAC013-017-023-312200-
/O.EXT.KDMX.FL.W.0011.000000T0000Z-250803T2100Z/
/SHRI4.1.ER.250730T0500Z.250801T1200Z.250803T1500Z.NO/
847 PM CDT Wed Jul 30 2025

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...Until Sunday afternoon.

* IMPACTS...At 13.5 feet, E Washington St is closed.

* ADDITIONAL DETAILS...
  - At 7:45 PM CDT Wednesday the stage was 12.5 feet.
  - Forecast...The river is expected to rise to a crest of 13.7
    feet Friday morning. It will then fall below flood stage late
    Sunday morning.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

Ansorge
260 
WGUS83 KDMX 311529
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1029 AM CDT Thu Jul 31 2025

...The Flood Warning is extended for the following rivers in Iowa...

  Iowa River near Tama Hwy E49 affecting Poweshiek and Tama 
  Counties.

...The Flood Warning continues for the following rivers in Iowa...

  Cedar River at Cedar Falls affecting Black Hawk County.

  Shell Rock River at Shell Rock affecting Black Hawk, Butler and 
  Bremer Counties.

...The Flood Warning is cancelled for the following rivers in Iowa...

  Winnebago River at Mason City affecting Worth, Cerro Gordo and 
  Floyd Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 48 hours.



&&

IAC033-067-195-311630-
/O.CAN.KDMX.FL.W.0013.000000T0000Z-250731T1529Z/
/MCWI4.1.ER.250730T0813Z.250730T2145Z.250731T0932Z.NO/
1029 AM CDT Thu Jul 31 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Winnebago River at Mason City, or from Beaver Creek near 
  Fertile to the Shell Rock River near Rockford.

* ADDITIONAL DETAILS...
  - At 9:45 AM CDT Thursday the stage was 9.7 feet.
  - Forecast...The river is expected to fall to 7.4 feet
    Thursday, August 07.
  - Flood stage is 10.0 feet.


&&

LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350


$$

IAC157-171-011130-
/O.EXT.KDMX.FL.W.0015.000000T0000Z-250804T0400Z/
/TMAI4.2.ER.250730T1730Z.250802T0600Z.250803T2200Z.NO/
1029 AM CDT Thu Jul 31 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY EVENING...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...The Iowa River near Tama Hwy E49, or from Timber Creek 
  near Le Grand to Salt Creek near Belle Plaine.

* WHEN...Until late Sunday evening.

* IMPACTS...At 13.4 feet, Water affects portions of 340th St at H 
  Ave.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Thursday the stage was 12.7 feet.
  - Forecast...The river is expected to rise to a crest of 13.5
    feet early Saturday morning. It will then fall below flood
    stage Sunday afternoon.
  - Flood stage is 12.5 feet.


&&

LAT...LON 4197 9277 4208 9277 4192 9230 4181 9230


$$

IAC013-011130-
/O.EXT.KDMX.FL.W.0012.000000T0000Z-250804T0130Z/
/CEDI4.1.ER.250731T0720Z.250802T0000Z.250803T1930Z.NO/
1029 AM CDT Thu Jul 31 2025

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Cedar River at Cedar Falls, or from the West Fork 
  Cedar River to the Cedar Falls-Waterloo city limits.

* WHEN...Until Sunday evening.

* IMPACTS...At 91.0 feet, Water affects Big Woods Rd south of 
  Dunkerton Rd as well as the north parking lot of Island Park.

* ADDITIONAL DETAILS...
  - At 9:45 AM CDT Thursday the stage was 89.5 feet.
  - Forecast...The river is expected to rise to a crest of 90.8
    feet tomorrow evening. It will then fall below flood stage
    early Sunday afternoon.
  - Flood stage is 89.0 feet.


&&

LAT...LON 4256 9238 4249 9247 4258 9255 4262 9255
      4262 9241


$$

IAC013-017-023-011130-
/O.EXT.KDMX.FL.W.0011.000000T0000Z-250803T0600Z/
/SHRI4.1.ER.250730T0500Z.250801T0600Z.250803T0000Z.NO/
1029 AM CDT Thu Jul 31 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...Until early Sunday morning.

* IMPACTS...At 13.5 feet, E Washington St is closed.

* ADDITIONAL DETAILS...
  - At 9:45 AM CDT Thursday the stage was 12.8 feet.
  - Forecast...The river is expected to rise to a crest of 13.3
    feet just after midnight tonight. It will then fall below
    flood stage Saturday evening.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

Jimenez

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 30, 2:13 AM CDT, 1 hour 46 minutes earlier. Its key messages:

  • Severe thunderstorms early this morning are expected to transition to a heavy rain threat. 1-3" rain expected with pockets of 3-5" possible.
  • Showers and thunderstorms linger through the afternoon. A few stronger storms may redevelop in southeast Iowa later this afternoon.
  • Pleasantly cooler and dry late week through the weekend.
Area forecast discussion, Jul 30, 2:13 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
213 AM CDT Wed Jul 30 2025

.KEY MESSAGES...

- Severe thunderstorms early this morning are expected to
  transition to a heavy rain threat. 1-3" rain expected with
  pockets of 3-5" possible.

- Showers and thunderstorms linger through the afternoon. A few
  stronger storms may redevelop in southeast Iowa later this
  afternoon.

- Pleasantly cooler and dry late week through the weekend.

&&

.UPDATE...
Issued at 213 AM CDT Wed Jul 30 2025

Severe storms persist across the area early this morning at the
2 am time of this writing. Wind has been the primary hazard
overnight with gusts up to 60 mph commonly reported. While the
first round has exited east already, a second round is arriving
into western and central Iowa with continued strong winds. Early
indications that these winds should begin to trend down in the
next couple hours. A large stratiform rain area trails this
second line of storms which will bring an expected additional
1-2" on top of amounts already received overnight. The good
news overnight is that so far the orientation of the line has
been more north-south compared to expectations in earlier CAM
runs which has a more west-east component and increased
propensity for training storms. This should help to ease some
of the flood concerns through the morning, but we'll continue to
monitor closely for any pivot and pockets of heavier rain
rates. Most susceptible areas remain metro areas with flashier
basins, including the Des Moines metro that did see a few quick
rises with the first round earlier tonight. Further rises remain
possible on other area rivers as water is routed. HEFS 30%
exceedance probabilities places several sites on the
Winnebago/Shell Rock/Cedar rivers in minor to near moderate as
water routes. Other locations within the Des Moines and Iowa
basins also may be susceptible depending on where heavier rain
sets up overnight.

Showers and thunderstorms are expected to persist off and on
through the day across much of the area, with some strengthening
along the sinking boundary and other spurious outflow
boundaries later this afternoon. Any severe threat with this
restrengthening looks to be confined to far southern/southeast
Iowa with gusty winds again the primary threat.

&&

.DISCUSSION...
Issued at 317 PM CDT Tue Jul 29 2025

Hot and humid conditions have prevailed generally through the day,
though a very brief reprieve occurred for portions of central
Iowa as a large outflow boundary from decaying convection across
the north dove southward, leading so slightly reduced
temperatures in the 80s in some locations this afternoon.
However, temperatures have increased as of 2pm across the area
with values in the upper 80s north into central Iowa and in the
low 90s south. The expectation remains that values will increase
further into the low to mid 90s through the rest of the
afternoon and remain into this evening, with heat indices
reaching in around 105+ degrees in southern Iowa and extending
up to around the I-80 corridor, thus the earlier expansion of
the Heat Advisory further north that will remain until 8pm.

The attention then primarily becomes very focused on the return of
active weather this evening, which per CAM guidance still has some
variation between members on when the activity develops with the
passing boundary. HRRR and FV3 members suggest that storms begin to
fire around or just after 7-8pm, while more tend to favor convection
developing into western Iowa and become more widespread between 10pm-
12am. Given an increase in forcing to lift with this boundary, along
with the increase of at least some low level jet further west, and
plenty of instability over 3000+ J/kg though shear is more marginal,
storms should have no issue developing but may be more messy in
coverage as updrafts may struggle to maintain themselves. With warm
air near the surface as well, this convection looks to be more
elevated in nature, with steep lapse rates around 7 J/kg supporting
at least a small hail threat, though damaging winds remain the main
severe hazard as DCAPE values around 1000-1500 J/KG are depicted in
RAP and NAM soundings over southwestern Iowa. The Slight Risk per
SPC remains reasonable, with more of an isolated severe risk further
north and east. Of increasing concern as well is the potential for
heavy rainfall, as HREF guidance depicts the showers and storms
tonight into Wednesday morning kicking out amounts of 1-3+ inches of
rainfall , especially over southern/western Iowa, while the GEFS has
these higher amounts further north. While the variability remains on
the location of the heavier rainfall, the certainty is high that
heavy rainfall will fall somewhere in these areas, which has
resulted after coordination of neighboring offices to issue a Flood
Watch for much of western into southern Iowa tonight through
Wednesday morning. Scattered flash flooding is possible, along with
river rises that could lead to additional impacts, which is
highlighted per the Slight ERO that the WPC included in the area,
though more broad in coverage to account for lingering
uncertainties. Details will continue to be refined over the next
several hours as conditions set up.

Following the active weather expected tonight through Wednesday
morning, will see mid-level flow gradually shift northwesterly and
surface flow shift northeasterly, which will usher in cooler and
comfortable temperatures as highs are only expected to reach the 70s
across much of Iowa. However, further south/southeast, a boundary
overhead with the area remaining in the warm and humid air will lead
to at least the potential for additional showers and storms to
develop late Wednesday afternoon through the evening. Will have to
closely monitor how conditions evolve through the day Wednesday. Any
redevelopment of showers and storms would pose primarily damaging
winds and heavy rain as the main threats again.

Thursday and beyond will be come with much quieter and cooler
weather over several days as high pressure sinks down, though some
low end chances for at least shower activity is not completely out
of the question. These details will be assessed in the coming
days.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1238 AM CDT Wed Jul 30 2025

Active weather tonight as numerous thunderstorms will propagate
through the region. The primary concern with this convection is
damaging winds as well as flooding. As we continue into the
morning hours thunderstorm activity will start to decrease with
showers lingering through the day. Ceilings will gradually be
lowering through the forecast period and eventually reach IFR
conditions. While rain chances will slowly taper off through the
afternoon ceilings may be slow to lift.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until noon CDT today for IAZ004-005-015-023>025-
033>037-044>050-057>062-070>075-081>086-092>097.

&&

UPDATE...Hagenhoff
DISCUSSION...Bury
AVIATION...Ansorge
Hazardous weather outlook, Jul 29, 5:10 PM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
510 PM CDT Tue Jul 29 2025

IAZ006-007-016-017-025>028-036>039-048>050-302215-
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Story-Marshall-Tama-
510 PM CDT Tue Jul 29 2025

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Thunderstorms are expected this evening into Wednesday morning,
with severe storms possible. Damaging winds and heavy rainfall
are the main concerns with this activity.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and thunderstorms are expected to continue through the
morning Wednesday, Isolated strong storms are possible, with
gusty winds and heavy rainfall the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and at times
Wednesday.

IAZ057>062-070>075-081>086-092>097-302215-
Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
510 PM CDT Tue Jul 29 2025

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Heat Advisory is in effect through this evening. A Flood Watch
is in effect through early Wednesday morning. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

Thunderstorms are expected this evening into Wednesday morning,
with severe storms possible, especially over southwestern Iowa.
Damaging winds and heavy rainfall are the main concerns with this
activity.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and thunderstorms are expected to continue through the
morning Wednesday, with redevelopment possible over
southern/eastern Iowa by the afternoon to evening. A few isolated
severe storms are possible, with gusty winds and heavy rainfall
the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and at times
Wednesday.

IAZ004-005-015-023-024-033>035-044>047-302215-
Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster-
Crawford-Carroll-Greene-Boone-
510 PM CDT Tue Jul 29 2025

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Flood Watch is in effect through early Wednesday morning.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

Thunderstorms are expected this evening into Wednesday morning,
with severe storms possible, mainly over central Iowa. Damaging
winds and heavy rainfall are the main concerns with this activity.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and thunderstorms are expected to continue through the
morning Wednesday. Isolated strong storms are possible, with
gusty winds and heavy rainfall the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and at times
Wednesday.

In the hours before

Local storm report, Jul 30, 1:15 AM CDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
115 AM CDT Wed Jul 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     Tstm Wnd Gst     5 SSE Reinbeck          42.25N 92.57W
07/30/2025  M68 MPH          Tama               IA   Public

            Personal Weather Station.

&&

CAH
Local storm report, Jul 30, 1:37 AM CDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
137 AM CDT Wed Jul 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     Tstm Wnd Gst     1 NNE Bayard            41.87N 94.55W
07/30/2025  M60 MPH          Greene             IA   Public

            Personal weather station.

&&

Ansorge
Local storm report, Jul 30, 1:54 AM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
154 AM CDT Wed Jul 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     Tstm Wnd Gst     2 SW Waterloo           42.46N 92.38W
07/30/2025  M59 MPH          Black Hawk         IA   Public

            Personal weather station (PWS) with 50-55
            mph wind gusts from other PWS nearby.

&&

Ansorge
Local storm report, Jul 30, 1:57 AM CDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
157 AM CDT Wed Jul 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     Tstm Wnd Gst     2 SW Waterloo           42.46N 92.38W
07/30/2025  M59 MPH          Black Hawk         IA   Public

            Personal weather station.

&&

CAH
Local storm report, Jul 30, 2:06 AM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
206 AM CDT Wed Jul 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 AM     Tstm Wnd Gst     4 W Jesup Golf Course   42.48N 92.15W
07/30/2025  M60 MPH          Black Hawk         IA   Public

            Personal weather station.

&&

CAH
Local storm report, Jul 30, 2:15 AM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
215 AM CDT Wed Jul 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     Tstm Wnd Gst     2 WSW Evansdale         42.46N 92.31W
07/30/2025  M65 MPH          Black Hawk         IA   Public

            Iowa DOT RWIS.

&&

CAH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:42 PM CDTRiver Flood WarningDMXBlack Hawk5 days
Jul 29, 8:45 PM CDTRiver Flood WatchDMXPoweshiek, Tama14 hr
Jul 29, 8:45 PM CDTRiver Flood WatchDMXBlack Hawk3 days
Jul 29, 8:45 PM CDTRiver Flood WatchDMXMarshall4 days
Jul 29, 8:45 PM CDTRiver Flood WatchDMXBlack Hawk38 hr
Jul 29, 8:46 PM CDTRiver Flood WatchDMXCerro Gordo, Floyd, Worth7 hr
Jul 29, 9:16 PM CDTSpecial Weather StatementDMXWorth44 min
Jul 29, 9:46 PM CDTRiver Flood WatchDMXPolk12 hr
Jul 29, 10:24 PM CDTSpecial Weather StatementDMXDallas, Polk36 min
Jul 30, 12:13 AM CDTSevere Thunderstorm WarningDMXGrundy, Marshall, Tama47 min
Jul 30, 12:45 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Greene, Guthrie45 min
Jul 30, 1:07 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Tama53 min
Jul 30, 1:16 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Dallas, Greene, Guthrie, Webster44 min
Jul 30, 1:25 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Dallas, Guthrie46 min
Jul 30, 1:46 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Hamilton, Polk and 1 more59 min
Jul 30, 2:47 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story43 min
Jul 30, 10:12 AM CDTRiver Flood WarningDMXPolk5 days
Jul 30, 10:21 AM CDTRiver Flood WatchDMXHamilton, Humboldt, Webster4 days
Jul 30, 10:21 AM CDTRiver Flood WatchDMXHumboldt69 hr
Jul 30, 10:21 AM CDTRiver Flood WatchDMXHumboldt, Kossuth25 hr
Jul 30, 10:26 AM CDTRiver Flood WatchDMXDallas20 hr
Jul 30, 10:39 AM CDTRiver Flood WarningDMXPoweshiek, Tama4 days
Jul 30, 11:28 AM CDTRiver Flood WatchDMXFranklin, Wright62 hr
Jul 30, 1:26 PM CDTRiver Flood WarningDMXMarion, Polk, Warren5 days

Nearby

River Flood Warnings in Iowa, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.